Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Heat transfer for the flow through a pipe

Author: D. Y. Kasture
Journal: Quart. Appl. Math. 49 (1991), 635-637
MSC: Primary 76D99; Secondary 80A20
DOI: https://doi.org/10.1090/qam/1134745
MathSciNet review: MR1134745
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The heat flux per unit length through the wall of a straight pipe of arbitrary but uniform cross section is shown to be the product of the constant pressure gradient and the volume flux, when a steady Poiseuille flow of a viscous incompressible fluid is maintained through it, and its wall is kept at a constant temperature. Bounds on the heat flux are obtained using the methods of isoperimetric inequalities.

References [Enhancements On Off] (What's this?)

  • [1] Catherine Bandle, Isoperimetric inequalities and applications, Monographs and Studies in Mathematics, vol. 7, Pitman (Advanced Publishing Program), Boston, Mass.-London, 1980. MR 572958
  • [2] J. L. Bansal, Viscous Fluid Dynamics, Oxford and I. B. H. Co., Calcutta, India, 1977
  • [3] E. M. Sparrow and A. Haji Sheikh, Flow and heat transfer in ducts of arbitrary shape with arbitrary thermal boundary conditions, Trans. ASME Ser. C. J. Heat Transfer 88 (4), 351-358 (1966)
  • [4] F. White, Viscous Fluid Flow, McGraw-Hill, New York, 1974, p. 118

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D99, 80A20

Retrieve articles in all journals with MSC: 76D99, 80A20

Additional Information

DOI: https://doi.org/10.1090/qam/1134745
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society